Does rapamycin make your face look younger?

Does rapamycin make your face look younger? Thank you.

2 Likes

I have been using it for far too little time to notice any difference. There are some studies for topical rapamyicn that shows some promise.

e.g.

Just this morning i found also this page

but both are for topical cream. Wouldn’t know about systemic use. Might have some effect as well.

3 Likes

Thank you. But when you say you’ve been taking it for far too little time … how long have you been taking it? Thank you

1 Like

I wonder the same. I’ve only been on rapamycin for 2 months but in the last couple of weeks I’ve had 4 people assume I was in my 40’s. I’ve not had anyone think I was younger than my age for a loooooong time so that’s promising. It may just be a coincidence of course.

As mentioned, there is evidence to suggest that topical rapamycin can help skin health.

There is a lot of evidence that rapamycin will slow the aging on many of the body’s organs… see this thread: Can Rapamycin repair your organs and therefore reverse aging?

The skin is the largest organ of the body, and additionally there is significant muscle and other tissue in the face. I strongly suspect, but can’t yet prove, that rapamycin will significantly slow (but perhaps not reverse) many age-related changes to the face.

If what is happening in the many other organs of the body, is also happening in the skin and muscles of the face, then we should see much less sagging of skin and tissue, and muscle atrophy, that is typically seen in people as they get age.

I’ve contacted rapamycin researchers about this, as there are currently long-term studies ongoing with monkeys using high dosing of rapamycin. It wouldn’t be very hard to do skin samples and photo evalutation of the treated monkeys vs. the control monkeys, to evaluate this issue. We’ll see if we can get it moving forward and I’ll let you know.

5 Likes

Second dose. I will report back in time… :innocent:

5 Likes

Yes I agree that there might be a possibility that it would make skin younger, especially by removing sun damage via autophagy I guess. Maybe immune activation would stimulate collagen production by fibroblasts.

1 Like

i’ve been on rapamycin roughly two years and using a topical rapamycin face cream for four months. it’s hard to know if I look younger but it definitely feels younger (purely anecdotal).

1 Like

I’m actually wary of trying rapamycin in case it does stimulate collagen, because I had a treatment which stimulated too much collagen in my jaw and I want it to go down!

There is some research on the topic, but I’m not a dermatologist… and its obviously complex.

Furthermore, decreasing mTOR expression by about 50% by using small interfering RNA resulted in a significant decrease of collagen mRNA (75% COL1A1 decrease and 28% COL1A2 decrease) and protein levels. Thus, mTOR plays an essential role in regulating basal expression of collagen type I gene in dermal fibroblasts.

Source: Mammalian Target of Rapamycin Positively Regulates Collagen Type I Production via a Phosphatidylinositol 3-Kinase-independent Pathway - ScienceDirect

Rapamycin can inhibit fibroblast proliferation, collagen accumulation, and urethral stricture in rabbits.

Source: Rapamycin Inhibits the Growth and Collagen Production of Fibroblasts Derived from Human Urethral Scar Tissue - PMC

More info: rapamycin stimulate collagen - Google Search

1 Like

It’s a coincidence.

You might genuinely look like you’re in your 40’s, but it isn’t from taking rapamycin for two months.

1 Like

Great! Safe to try then. Thanks

@Phil_Van_Treuren, I was thinking it could also just be from feeling a bit better impacting how I carry myself. Perhaps by having a more positive outlook and increased hopefulness I come across as a bit more youthful to others?

2 Likes

Is there a risk of developing acne with topical application of rapamycin, similar to the side effects observed with oral administration?"

It is hypothesized that topical administration of rapamycin may result in higher cutaneous absorption compared to oral intake, potentially leading to more severe acne I want to know if people experience acne as an side effect of topical rapamycin? If the answer is no, it is curious why topical rapamycin does not cause acne like oral rapamycin.

1 Like

The difficulty with this sort of thing is it is too easy to be subjective and can vary with lighting.

I have been getting visia scans to track the effect of my broader protocol which includes infrequent rapamycin on facial skin.

They are good because they take digital photographs with standardised lighting (including UV) and attempt to numerically analyse the skin also looking at aspects that are under the surface.

You can then get comparative images with comparative counts of skin issues. I like this sort of approach because it is more objective.

1 Like

Some good posts today John.

It’s an important message for the community imo. Measure variables objectively and be very skeptical of how you ‘feel’… And if you’re not skeptical then read:

1 Like

That will be very interesting. Thank you.

I actually tried to use rapamycin on my skin once, however the excessive acne made me stop continuing to use it.